Hail, Franklin
- When
- June 11, 2:59 PM CST
- Where
- Franklin County, 1.18 mi E of Meadville
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 31.470, -90.880
Isolated to scattered thunderstorms developed across the southern portion of the region with a few becoming strong and one reaching severe limits.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Isolated to scattered thunderstorms developed across the southern portion of the region with a few becoming strong and one reaching severe limits.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 11, 2:12 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 312 PM CDT MON JUN 11 2007 .DISCUSSION...SHORT TERM(TONIGHT THROUGH TUESDAY NIGHT) HIGHS TODAY POKED UP TO BETWEEN 94-98F AS THE DRIER AIR MIXING DOWN SENT DEWPOINTS INTO THE 50S AGAIN FOR CENTRAL AND ERN MS. ISOLATED TSRA OVER SRN MS MOVING VERY LITTLE BUT GENERALLY DRIFTING SWD...LOOK FOR THESE TO DISSIPATE AROUND SUNDOWN. THE MID-UPPER ANTICYCLONE QUITE APPARENT ON VAPOR SATELLITE IMAGERY IN SERN TX DRIFTING SLOWLY SWWD WITH WARMING MID LEVEL TEMPERATURES ACROSS THE LOWER MS VALLEY. EXPECT A LITTLE HIGH LEVEL CLOUD COVER FROM THE CONVECTION IN THE OZARKS TO MOVE OVER THE CWFA TONIGHT AND THIN OUT BEFORE MORNING. MODELS PERSIST IN KEEPING PWATS AT 1.5-1.7 INCHES UNTIL THE BACKDOOR MID LEVEL TROUGH DROPPING DOWN THE APPALACHIANS CROSSES OUR REGION TUESDAY EVENING. THE BIG QUESTION ON TUESDAY WILL BE THE POSITION OF A WEAK BOUNDARY NOW ALONG THE RED RIVER VALLEY IN LA. BOTH NAM12 AND GFS ARE PRETTY BLEAK WITH ANY ORGANIZED RAINFALL TUESDAY. HOWEVER... GFS TENDS TO DRIFT THE SURFACE BOUNDARY EWD INTO SRN MS TO COMBINE WITH ANY SEA BREEZE ACTIVITY TUESDAY AFTERNOON SO WILL KEEP BEST POPS IN THE CHANCE CATEGORY ACROSS SRN MS INTO NERN LA AS A RESULT. A BIGGER SURGE OF MID LEVEL DRIER AIR ARRIVES TUESDAY NIGHT WITH PWATS DROPPING TO LESS THAN 1 INCH AND TEMPORARILY ENDING ANY HOPE FOR RAIN. AT LEAST SOME SLIGHLY COOLER LOW LEVEL TEMPERATURES WILL ALSO FOLLOW THIS TROUGH PASSAGE WITH OVERNIGHT LOWS DIPPING BACK INTO THE 60S FOR MANY LOCATIONS. OTHER THAN THE POPS BEEN BUMPED UP ACROSS THE SRN CWFA...HAVE RAISED MAV MOS HIGHS ONCE AGAIN FOR TUESDAY AND LOWERED AFTERNOON DEWPOINTS./40/ LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...MODELS CONTINUE TO SHOW THE CWA UNDER NORTHERLY FLOW AS THE REGION REMAINS WEDGED BETWEEN AN UPPER TROUGH TO THE EAST AND AN UPPER RIDGE TO THE WEST. THIS SCENARIO WILL CONTINUE THROUGH MUCH OF THE PERIOD BEFORE THE RIDGE BEGINS TO BREAK DOWN NEAR THE LATTER PART OF THE WEEK AND INTO THE WEEKEND. DURING THIS TIME MODELS CONTINUE TO INDICATE A CUTOFF LOW FORMING IN THE SOUTHERN PLAINS AND MAKING ITS SLOW PROGRESSION SOUTHEAST DURING THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. THIS FEATURE COUPLED WITH THE WEAKENING RIDGE SHOULD ALLOW BETTER RAIN CHANCES TO EXIST FOR THE WEEKEND. STAYED CLOSE TO GUIDANCE FOR ALL PERIODS WITH THE EXCEPTION OF POPS FOR WEDNESDAY. 12Z MAV NUMBERS WERE MUCH LESS THAN PREVIOUS GUIDANCE FOR WEDNESDAY. THIS IS LIKELY DUE TO THE 12Z RUN DEPICTING A MORE ROBUST RIDGE BUILDING FARTHER EAST INTO THE AREA. HOWEVER...WITH SOME WEAK LOW LEVEL THETA-E RIDGING PRESENT ACROSS THE SOUTH...I WOULDNT RULE OUT AN ISOLATED SHOWER OR STORM DEVELOPING OVER THIS AREA DURING THE HEAT OF THE AFTERNOON...HENCE ILL STAY A LITTLE ABOVE THE 12Z POPS FOR WEDNESDAY IN THE SOUTH. NO OTHER CHANGES WILL BE MADE THIS AFTERNOON THROUGH THE EXTENDED PORTION OF THE FORECAST. THE PREVIOUS LONG TERM DISCUSSION FOLLOWS. /28/ WEDNESDAY THROUGH NEXT MONDAY...THE MEDIUM RANGE MODELS AND ENSEMBLES CONTINUE TO SHOW AN OMEGA TYPE PATTERN...WHICH WILL BE CENTERED ACROSS THE GREAT LAKES. THIS WILL CONTINUE FOR THE REST OF THE WORK WEEK AND WILL BREAK DOWN BY THE WEEKEND. THE NORTHERN STREAM WILL BECOME ACTIVE THIS WEEKEND AS WE GET CAUGHT BACK INTO A FLAT UPPER RIDGE. THE EUROPEAN MODEL TRIES TO BREAK DOWN THE UPPER RIDGE WITH AN UPPER TROUGH COME TOWARD THE PLAINS BY SUNDAY EVENING. ON AN OUTLIER THE DGEX TRIES TO DEAL WITH A CLOSED LOW OVER NORTHWEST FLORIDA...WHICH WILL BE DISCARDED. LOCALLY WE WILL HAVE A GOOD 850 THETA-E AXIS OF 335 PLUS AIR...WHICH WILL HELP WITH SOME MCS DEVELOPMENT ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA INTO SOUTHWEST MISSISSIPPI FOR WEDNESDAY AND THURSDAY. SPC PUT IN 5 PERCENT DAY 3 FOR PORTIONS OF NORTHEAST LOUISIANA INTO THE SOUTHERN PORTION OF CENTRAL MISSISSIPPI...WHICH COULD HAVE A FEW STRONG STORMS. WILL NOT PUT IT IN THE HWO FOR NOW. THE THETA-E AIR WILL WEAKEN SOME ON FRIDAY AS THE OMEGA RIDGE BEGINS TO BREAK DOWN. A CUT OFF LOW WILL DEVELOP OVER THE SOUTHERN PLAINS BY FRIDAY...WHICH WILL AID IN BRINGING SOME GULF MOISTURE TOWARD THE REGION FOR FRIDAY INTO SATURDAY. THE CLOSED LOW WILL SINK SOUTH OVER THE WEEKEND...WHICH WILL PUSH THE GULF MOISTURE SOUTH OF THE REGION BY SUNDAY. WITH THIS TYPE OF PATTERN DO NOT SEE ANY GOOD RELIEF RAINS FOR THE PERIOD. SO WILL STICK CLOSE TO LOW MEX POPS FOR THE PERIOD. AS FAR AS TEMPS ARE CONCERN MADE SLIGHT ADJUSTMENTS TO MEX AND ENSEMBLES HIGHS...WHICH WILL BE GOING FOR THE LOWER 90S IN GENERAL. FOR OVERNIGHT LOWS THE MODELS DO BRING IN SOME DRYER AIR FROM THE NORTHEAST...WHICH WILL BRING MOST LOWS IN THE 60S. MADE A SLIGHT ADJUSTMENT TO MEX AND ENSEMBLE NUMBERS. ONCE AGAIN MODEL SKY COVERAGE WAS WELL OVERDONE...SO MADE SOME DOWNWARD ADJUSTMENTS. /17/ && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY WITH ONLY SCATTERED 4-6K FOOT CUMULUS FIELDS 16-23Z. LOCATIONS ACROSS HIGHWAY 84 AND W OF THE MS RIVER VALLEY WILL HAVE ISOLATED SHRA/TSRA UNTIL ABOUT 01Z THIS EVENING...POSSIBLY AFFECTING KHBG. LOOK FOR MORE MVFR LATE TONIGHT IN PATCHY LIGHT FOG/HAZE MAINLY ALONG MS RIVER AND IN S MS WHERE RAINFALL OCCURRED DURING THE AFTERNOON./40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 94 66 93 / 6 10 7 4 MERIDIAN 66 95 64 92 / 5 8 7 4 VICKSBURG 67 93 67 92 / 12 13 6 5 HATTIESBURG 68 96 68 93 / 14 28 5 10 NATCHEZ 68 96 67 91 / 16 28 5 12 GREENVILLE 69 91 67 92 / 10 11 6 4 GREENWOOD 66 93 65 93 / 7 7 7 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 231 PM CDT MON JUN 11 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 231 PM CDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 342 PM CDT MON JUN 11 2007 MSZ061-112110- FRANKLIN MS- 342 PM CDT MON JUN 11 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF BUDE AT 342 PM CDT. THE STORM WAS NEARLY STATIONARY. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
The national radar mosaic for the moment the first event began.
1 hail, 1 lightning. Local standard time, as filed.
Lightning struck a tree and caused a power surge to the house adjacent to it. Some interior electrical damage was done. The bark from the tree also exploded and broke out several windows at the house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38043, 38044.